Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can HIV be contracted through protected sex?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8100 Questions

default
Posted on Tue, 24 Apr 2018 in Skin Hair and Nails
Question: Hello doctor...I had a kind of protective sex at a spa on august 31st 2017....however I used a condom while penetrating the therapist but I didn’t check whether the condom tore when I took out my penis...also I had a paper cut and also did fingering...since then I am very tensed regarding the symptoms follows after the incident...had an episode of diarrhoea for 3 days continuously...a low grade fever for 3 days ....ring worm which comes and goes in my groin area along with different parts of my body....now for last one month I had been getting extreme itching in my inner thighs and had been applying clotrimazole as well as miconaloze and beclomethasone gel and had been also taking flucanazole 150 mg tabs along with clotrimazole topical dusting powderbut hardly any effect...I am attaching the picture of my inner thigh lesions....requesting to kindly let me know whether this can be a symptom of hiv or any std infection...pls help
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Regarding risk of HIV and groin rashes

Detailed Answer:
Hello. thank you.
I am Dr. kakkar (Dermatologist and Venerelogist). I have noted your concern.

Protected vaginal sex is safe as far as the risk of HIV is concerned. However, if you are unsure whether the condom was intact or not, you may take a 3rd generation HIV screening test at 3 months from the incident which would within a week. This would be conclusive.
Inserting finger into vagina is not considered a risk for HIV transmission as intact skin is impermeable to HIV.
A paper thin/ superficial cut is usually self sealing within a few hours - so is not a risk. Only fresh, actively bleeding cuts can provide a portal of entry for HIV through skin.
As far as groin itching and rashes are concerned they seem to be due to fungal infection and is not a reason to suspect HIV.
I suggest you to take Cap.itraconazole 100mg, twice daily for 4 weeks.
Topically you may use an antifungal cream e.g 1% luliconazole, twice daily for 4 weeks.
In addition you may take Tab. cetrizine 10mg once every evening for symptomatic relief from itching.
These are prescription medications and I suggest you to talk to your local practitioner for a prescription regarding the same.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 2 hours later
Dear doctor,
Thanks for your valuable reply...here I had uploaded a new fresh picture of my inner thigh of one side where the itching is happening...it’s looking scary and at the same time very itchy...humble request to kindly diagnose the same and let me know about the treatment...
doctor
Answered by Dr. Kakkar S. 12 hours later
Brief Answer:
Oral and topical antifungal

Detailed Answer:
Thank you.
I can see a red edge. Perhaps it was a ring shaped lesion which is extending out with central clearing. Yes, it is a fungal infection- times cruris.
You may follow the treatment I suggested in my earlier reply - cap. itraconazole 100mg, twice daily for 4 weeks and luliconazole 1% cream, twice daily for 4 weeks. In addition you may take tab. cetrizine in evening for symptomatic relief from itching.
These are all prescription medications and I suggest you to talk to your local practitioner for a prescription regarding the same.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 10 hours later
Thanks for your reply doctor ...also I would like to know how to stop the recurrence of ringworm which been happening to me for last two months in different parts of my body...is recurrent ring worm means my immune system being affected...what are the general skin symptoms when someone is affected with hiv....
doctor
Answered by Dr. Kakkar S. 12 hours later
Brief Answer:
Regarding your fungal infection

Detailed Answer:
Hi.

Recurrence of ringworm is most commonly due to inadequate duration of treatment or inappropriate treatment e.g OTC creams containing topical steroids like the one whicb you used had beclomethasone disproportionate. Topical steroids containing creams should not be used for fungal infection. Though they provide temporary relief but they only prolong the course of treatment.
I have suggested you only plain antifungals - oral and topical, which I have suggested you to continue for at least 4weeks. No topical steroid containing cream.
HIV can predispose to recurrent cutaneous infections but that usually happens in late stages after years of HIV infection when immune system gets weakened - manifests as recurrent bacterial infection (folliculitis, furunculosis), herpes zoster/shingles, viral warts, scabies etc.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Diarrhoea

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

My 4 month old boy poop is somewhat whitish yellow/lime color since 2/3 days and its loose in nature .Previously his poop color was sometimes yellow and greenish in color. It is sign of worry for this whitish yellow/lime nature.

doctor1 MD

Hi My wife is now almost 38 weeks pregnant. Today she had uneasiness in stomach and had loose motions . Is this the start of labour. How and when do we go to the Emergency or Hospital ?

doctor1 MD

i have been suffering from stomach acidity doctor prescribed me pan 40 and perinom tablets but after 4 days of prescription, im suffering from loose motion in the morning -diarrhoea

doctor1 MD

I was vacationing in new york and returned to california on December 1. I ate a lot of street food in New York. On my flight home, I had stomach upset and nausea already. In the evening of Dec.1 I vomited a lot and subsequently had diarrhea . I also had low grade fever for 1 day. Though I am better, with good appetite , my stools have remained not formed. It s not liquid diarrhea but some parts are just sandy or grainy and the others are like shredded. I have bloating and mild nausea, and continue to have abdominal cramps. What kind of infection do you think I have? Thanks.

doctor1 MD

Three days ago I went to the local emerg department with nausea , vomitting, dizziness , headache and strong abdominal pain . They took blood and urine samples, performed xray and ct scans. They gave me fluids, pain meds, gravol, and antibiotics intravenously. Nothing showed up on the tests they did. I began to have diarrhea twenty hours after being admitted to the hospital. They felt my illness was likely gastrointestinal . I was released from the hospital at my request. The pain has lessened dramatically in the last three days. My eyes have a yellow tinge to them, though are white where my eyelid sits. They also have a slight film, which seems like just clear fluid, over them.My stool is slowly becoming less watery but is very foul smelling and has changed colour. It is very dark; almost black. I suppose that the yellowing of my eyes is most troubling as this has never occurred before. Wondering what my next steps should be? Is this illness just running its course or should I be re-examined?

doctor1 MD

Ok my son has had diarrhea and vomiting Tuesday and Wednesday just loose stool. No fever except Tuesday eveing only 100. He went to school today and came home feeling terrible. He said after he dank from the water fountain he started feeling bad. Now he has had diarrhea and vomiting since he got home from school. His temp is 98 with blood shot eyes? Any thoughts. Should I take him to the doctor in the morning?